Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have gained weight, taking birth control pill, not losing exercising also. Weight gain stopping pill?

I have been on the birth control pill since August. It messed with my hormones and I gained about 10 pounds when I first went on. For the past few months I have been eating very healthy and going to the gym every other day but the weight wont budge. Its all in my midsection. Im considering stopping the pill if it will help me to lose the weight, but then I read a bunch of forums and people are saying I will gain weight if I stop the pill, which is it; because I cannot deal with this weight anymore...
Asked On : Fri, 12 Apr 2013
Answers:  3 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Welcome to HCM,
You are taking OCP (Oral contraceptive pill) for last 8 months and gained weight that too central obesity, please understand that these low dose pill do not cause obesity or weight gain.
It is possible that you are free of anxiety of unwanted pregnancy and if this is coupled with high calories intake and less physical activity can cause weight gain.
You have not mentioned your age as increasing age slows down metabolism and may cause weight gain.
Please visit your Physician and after examination proper investigation to exclude Hypothyroidism , Cushing syndrome, Polycystic ovarian disease, or even metabolic syndrome with the help of appropriate investigations if there is any cause it can be treated and stopping pills you can discuss with Gynecologist and can use alternative method of contraception.
If every thing is fine just take care of your healthy and low calories balanced diet with exercise regularly you will lose weight and regain shape.
Take care
Good Luck
Dr.Akhilesh Dubey M.D.
Answered: Wed, 24 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic
There are several reasons for the weight gain....and the pill is not one of them!
Weight is like bank account. The amount in your account comes down when you withdraw more (physical work) and you deposit less (eat less). If the weight is picking up, it only means – the exercise is not enough or the food is more.
See a good dietician - you have to reduce the quantity of your food and change the quality too.
You need regular exercise.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 24 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Omer's  Response

Many women and their clinicians believe that oral contraceptives cause weight gain. However, available data suggest that this is not the case

you should be invesstigated for following diseases





ocp(oral pills) is not the cause go to internal medicine specialist and get tested for above diseases

take care.
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor